Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have PCOD. On hormone treatment. Experiencing palpitation and shivering. Is this due to meprate?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Ive PCOD, im on hormone treatment. I had meprate twice a day for 11 days & once a day for 12 days. In total i had it for 21days. This is my second cycle of meprate. on the 22nd day i experienced palpitation after eating dinner. Also i felt trembling inside me. Since then, i have been having palpitating heart beat upto 90 bpm and trembling inside after every meal.

I can also feel my pulse in my throat and chest. Is this bcoz of meprate? I feel worried as every meal makes me shiver and heart beAt rise..the feeling of shivering goes upto my head, ears, chest hAnds. I also have cough cold right now and having NOVACLOx antibiotic for it. Please help me.
Today is the 4th day since i finished meprate cycle, with same symptoms.. Please tell me what should i do?
Posted Mon, 10 Dec 2012 in Women's Health
Answered by Dr. Asra Ishtiaq Ahmed 16 minutes later
Hello there.

Thanks for writing.

I wish to clarify few points before.

Do you get heavy feeling or chest pain pain spreading to the shoulder or to the arm and sweating?

Do you have any history of blood clots in the family?

Did you have the same symptoms in your first cycle of meprate?

Was the onset of these symptoms associated with or after use of novaclox?

Are you running fever?

Did you get thyroid test done when you were diagnosed with PCOS? or have any family history of thyroid disorders?

Kindly revert back with answers.

Take care.
Above answer was peer-reviewed by
Follow-up: Have PCOD. On hormone treatment. Experiencing palpitation and shivering. Is this due to meprate? 11 minutes later

No pain in chest or heavy feeling.

Yes have history of clots.

No fever. No thyroid, got it checked.

Since i became down after 6 months in my first cycle of meprate meprate helped in stopping bleeding. FIRST time experiencing this.
The day i missed first dose of meprate, i felt shivers in my body. And more so now after i eat.this happened before having novaclox.

Pls help. Are these side effects of withdrawing from meprate.
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there.

Thanks for the information.

The symptoms you have mentioned can be due to three reasons :

1. Anxiety
2. Anemia (low hemoglobin levels)
3. Meprate use side effect.

The symptom of increased heart rate can be due to meprate use and NOT withdrawal.

If you are not otherwise anxious or anemic then it further supports your problems to be due to side effects of meprate.

Side effects like irregular heart rate, rapid heart beat, anxiety and nervousness can occur due to meprate which explains your problems.

Also if you have any family history of XXXXXXX vein thrombosis (blood clotting in veins of legs) then you should get yourself evaluated as meprate poses a risk for the same.

Since your acute bleeding is now under control and you have also finished this cycle of meprate cycle, I suggest you to visit your gynecologist to change the drug.

Oral contraceptive pills are a better option to control bleeding and regularize periods in PCOS.

I hope I have answered your query.

Take care.
Above answer was peer-reviewed by
Follow-up: Have PCOD. On hormone treatment. Experiencing palpitation and shivering. Is this due to meprate? 17 hours later
Hi Doctor,

Thank you for the information.

I started with my periods on 16th Nov and today is the 5th day.

Yesterday when I messaged you, I had heavy bleeding and lot of trembling and palpitation. Today my bleeding has gone down, and since morning, I have not experienced any palpitation and very limited trembling (much lower than yesterday). However it has not completely disappeared.

I would like to know::

1. Could the trembling and palpitation be due to the bleeding ?

2. I am not anemic (Hb - 12.3 ) and not anxious also. Could this be because of missing the first dose of Meprate on the 22nd day?

3. When I first had meprate (cycle 1) i did not get any such side effects. Is it possible i can get them now?

4. Should I continue with this medicine for the following cycles ? Or should I tell my doctor to change it for sure?

5. Any other progestrone medicine can also have the same effect on me ? Or could it be better?

6. I missed the dose of meprate on 22nd day at 2 pm. Around 430 pm, I began to have these trembling symptoms and palpitation. Just would like to know your views on this.

Thank you for your help.

Answered by Dr. Asra Ishtiaq Ahmed 16 minutes later
Thanks for writing back.

1. Yes it could be due to heavy bleeding you have. This is because excess blood loss can make you feel weak. Also heavy blood loss can make you apprehensive leading to tremors and palpitations.

2. Yes, if you miss your doses of meprate it would harm you by increasing the bleeding or unexpected spotting. However palpitations and trembling is not due to missing the dose.
Prolonged or excess dose of meprate can produce these symptoms but not the withdrawal of meprate.

3. Yes side effects occur after prolonged use or excess of a drug. So it could be that the side effects of trembling and palpitation have now manifested. Also you say you missed one dose in this cycle, which made you bleed heavy and get these symptoms.

4. You should not stop the medicine abruptly as it would make you bleed. If required it has to be tapered and stopped. You can continue in this cycle. For the next cycle, you can discuss with your doctor the option of OCPS.
I dont say that your symptoms are solely due to meprate use, it is just a possibility which can be better said if you change the medication and see the response.

5. Other brands of progesterone contain the same generic component. So it would not benefit you much in terms of benefits.
Also if your diagnosis has been made of PCOS, you need to take metformin (standard drug to correct hormonal abnormalities in PCOS) along with OCPS to regularize periods.

6. Meprate withdrawal symptoms include mainly bleeding problems and not the one you have of tremors or palpitations. It is not a drug which causes dependence.

I hope I have answered you queries.

Do not take any decisions on your own. Do consult your doctor before you decide to change or stop the drug.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor